Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2005, 2:47 PM CST for Lowndes County, Oktibbeha County, Mississippi. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2005, 2:47 PM CST (20:47 UTC)
- Expired
- Mar 13, 2005, 4:00 PM CST
- In force
- 73 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132048 SVRJAN MSC087-105-132200- /O.NEW.KJAN.SV.W.0026.050313T2047Z-050313T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 247 PM CST SUN MAR 13 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI THIS INCLUDES THE CITIES OF...GOLDEN TRIANGLE AIRPORT...COLUMBUS SOUTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF STARKVILLE * UNTIL 400 PM CST * AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTH OF STARKVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOLDEN TRIANGLE AIRPORT BY 325 PM CST COLUMBUS BY 355 PM CST NEW HOPE BY 400 PM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3345 8886 3329 8888 3330 8831 3358 8828 $$ CME
4 follow-up statements
000 WWUS54 KJAN 132104 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST SUN MAR 13 2005 MSC087-105-132200- /O.CON.KJAN.SV.W.0026.000000T0000Z-050313T2200Z/ LOWNDES MS-OKTIBBEHA MS- 304 PM CST SUN MAR 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CST FOR SOUTHEASTERN OKTIBBEHA AND LOWNDES COUNTIES... AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ARTESIA...OR ABOUT 6 MILES SOUTHWEST OF GOLDEN TRIANGLE AIRPORT...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARTESIA BY 305 PM CST GOLDEN TRIANGLE AIRPORT BY 310 PM CST COLUMBUS BY 340 PM CST NEW HOPE BY 345 PM CST LAT...LON 3347 8876 3329 8875 3330 8831 3358 8828 $$ CME
000 WWUS54 KJAN 132111 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 311 PM CST SUN MAR 13 2005 MSC105-132121- /O.CAN.KJAN.SV.W.0026.000000T0000Z-050313T2200Z/ OKTIBBEHA MS- 311 PM CST SUN MAR 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKTIBBEHA COUNTY IS CANCELLED... LAT...LON 3349 8866 3332 8865 3330 8831 3358 8828 $$ MSC087-132200- /O.CON.KJAN.SV.W.0026.000000T0000Z-050313T2200Z/ LOWNDES MS- 311 PM CST SUN MAR 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CST FOR CENTRAL LOWNDES COUNTY... AT 306 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES EAST OF GOLDEN TRIANGLE AIRPORT...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBUS BY 315 PM CST NEW HOPE BY 320 PM CST STEENS BY 330 PM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3349 8866 3332 8865 3330 8831 3358 8828 $$ CME
000 WWUS54 KJAN 132128 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CST SUN MAR 13 2005 MSC087-132200- /O.CON.KJAN.SV.W.0026.000000T0000Z-050313T2200Z/ LOWNDES MS- 328 PM CST SUN MAR 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CST FOR CENTRAL LOWNDES COUNTY... AT 322 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GOLDEN TRIANGLE AIRPORT...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF COLUMBUS BY 335 PM CST NEW HOPE BY 345 PM CST THIS STORM HAS A HISTORY OF PRODUCING 1 1/4 INCH HAIL SOUTHEAST OF STARKVILLE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3349 8866 3332 8865 3330 8831 3358 8828 $$ CME
000 WWUS54 KJAN 132139 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CST SUN MAR 13 2005 MSC087-132200- /O.CON.KJAN.SV.W.0026.000000T0000Z-050313T2200Z/ LOWNDES MS- 339 PM CST SUN MAR 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CST FOR CENTRAL LOWNDES COUNTY... AT 338 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 8 MILES SOUTH OF COLUMBUS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HOPE BY 340 PM CST THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL 10 MILES SOUTH OF COLUMBUS AT 320 PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3353 8848 3332 8844 3330 8831 3358 8828 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 11:10 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 13, 11:10 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CST SUN MAR 13 2005 .DISCUSSION... LATEST VISIBLE SATELLITE IMAGERY AND REGIONAL SURFACE OBS SHOW THE STRONG COLD FRONT HAS AT LEAST TEMPORARILY STALLED ITS PROGRESS SOUTHEAST INTO THE ARKLAMISS DELTA. THIS IS PROBABLY RELATED TO LIMITED SUPPORT ALOFT FOR ITS SOUTHEAST MIGRATION AND THE FACT THAT A SURFACE LOW HAS POSITIONED ITSELF TO THE WEST NEAR THE ARKLATEX. WATER VAPOR IMAGERY SHOWS A WEAK MID LEVEL WAVE HEADED TOWARD THE ARKLAMISS THIS AFTERNOON WITH THE COLD FRONT ONLY EXPECTED TO MAKE SLIGHT HEADWAY INTO NORTHERN AND NORTHWESTERN PORTIONS OF THE CWA BEFORE 00Z. DEEP MOISTURE FOR CONVECTION IS EXPECTED TO BE LACKING SOUTH OF THE FRONT BUT CONFIDENCE IS INCREASING THAT IT WILL BE IN PLACE ALONG THE BOUNDARY IN NORTHWEST ZONES BEFORE 00Z. INCREASED POPS TO CHANCE HERE AND INCLUDED SEVERE WORDING FOR LARGE HAIL GIVEN THE STEEP LAPSE RATES AND ADEQUATE SHEAR. POPS WERE TAPERED BACK TO SLIGHT CHANCE IN OTHER AREAS GENERALLY NORTHWEST OF THE NATCHEZ TRACE CORRIDOR WITH 10S TO THE SOUTHEAST. SEVERE WORDING WAS INCLUDED IN MANY AREAS TONIGHT WITH MUCH HIGHER POPS AS THE FRONT SHOULD START MAKING A DEFINITE MOVE SOUTHEAST WHILE THE DEPTH OF MOISTURE INCREASES OVER THE REGION AND ATMOSPHERIC LAPSE RATES REMAIN HIGH. TEMPERATURES LOOK PRETTY MUCH ON TRACK ALTHOUGH I DID BUMP THEM UP A LITTLE IN THE NORTH THIS AFTERNOON WITH THE FRONT SEEMING TO STALL. UPDATED ZONES HAVE BEEN SENT WITH GRIDS COMING OUT SHORT. SURROUNDING OFFICES (AND OTHER INTERESTS)...WE ARE PLANNING ON DOING A 20Z SOUNDING THROUGH COORDINATION WITH SPC. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Mar 13, 10:04 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1004 AM CST SUN MAR 13 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141001- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1004 AM CST SUN MAR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF CENTRAL MISSISSIPPI WITH AT LEAST ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN THE REGION NORTH OF HIGHWAY 84 BETWEEN THIS AFTERNOON AND MIDNIGHT. LOCATIONS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR MAY EXPERIENCE SOME ISOLATED SEVERE THUNDERSTORMS...BUT NOT UNTIL AFTER MIDNIGHT. THE MAIN RISK WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL WITH DAMAGING WINDS EXPECTED TO BE A SECONDARY THREAT IN MOST LOCALES. THE RISK FOR TORNADOES WILL BE COMPARATIVELY LOW...BUT THEY CANNOT BE RULED OUT. A STRONG COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. THIS BOUNDARY SHOULD TRIGGER THE DEVELOPMENT OF THUNDERSTORMS ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR BETWEEN 4 PM AND 8 PM. HIGH LEVELS OF ATMOSPHERIC INSTABILITY ABOVE THE FRONT WILL GIVE STORMS THAT DEVELOP THE POTENTIAL TO FORM LARGE HAIL. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE LESSER THREATS...BUT THE RISK OF THEIR OCCURRENCE WILL INCREASE SLIGHTLY AS STORMS PROGRESS EASTWARD IN THE FORECAST AREA THIS EVENING. THE PREVIOUSLY MENTIONED COLD FRONT WILL SINK INTO SOUTHERN PORTIONS OF THE REGION LATE TONIGHT AND SHOULD CONTINUE TO SPAWN ISOLATED THUNDERSTORMS AS IT DOES SO. WHILE THUNDERSTORMS SOUTH OF THE INTERSTATE TWENTY CORRIDOR ARE NOT EXPECTED TO MAINTAIN THE SEVERITY OF THE EVENING ACTIVITY...MARGINALLY SEVERE WIND GUSTS AND HAIL WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR THIS AFTERNOON AND TONIGHT. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SUNDAY MORNING MARCH 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Noxubee, Winston | 61 min |
| Mar 13, 4:35 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Mar 13, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 62 min |
| Mar 13, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 56 min |
| Mar 13, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 63 min |
| Mar 13, 5:31 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 44 min |
| Mar 13, 5:40 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 65 min |
| Mar 13, 5:41 PM CST | Tornado Warning | JAN | Warren | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.